Alert archive / Minnesota / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at May 23, 2007, 10:53 PM CDT for 10 counties in Minnesota. It took effect at May 24, 2007, 4:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 10:53 PM CDT (03:53 UTC)
- In effect from
- May 24, 2007, 4:00 AM CDT
- Expired
- May 24, 2007, 1:20 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 93 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMPX 240353 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1053 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH LATE TONIGHT THROUGH THURSDAY AFTERNOON... .HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA BEGINNING LATE TONIGHT AND CONTINUING INTO THURSDAY AFTERNOON. THE POTENTIAL FOR HEAVY RAIN IS ASSOCIATED WITH AN AREA OF LOW PRESSURE THAT WILL BE MOVING NORTHEAST ALONG A STATIONARY FRONT STRETCHING FROM SOUTH CENTRAL MINNESOTA THROUGH WESTERN IOWA. RAIN AMOUNTS OF 2 TO 3 INCHES COULD OCCUR. THIS WOULD BE ON TOP OF THE 1 TO 2 INCHES THAT FELL ACROSS THE AREA ON WEDNESDAY. MNZ076>078-082>085-091>093-241200- /O.NEW.KMPX.FF.A.0001.070524T0900Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 1053 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON * SHOWERS AND THUNDERSTORMS ON THURSDAY COULD BRING 2 TO 3 INCHES OF RAIN TO THE AREA. THIS WOULD BE ON TOP OF THE ONE TO 2 INCHES OF RAIN THAT FELL ON WEDNESDAY...LEADING TO POTENTIAL FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RAH
2 follow-up statements
000 WGUS63 KMPX 241111 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 611 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA... .HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA THROUGH THIS AFTERNOON. THE POTENTIAL FOR HEAVY RAIN IS ASSOCIATED WITH AN AREA OF LOW PRESSURE THAT WILL BE MOVING NORTHEAST ALONG A STATIONARY FRONT STRETCHING FROM SOUTH CENTRAL MINNESOTA THROUGH WESTERN IOWA. RAIN AMOUNTS OF 2 TO 3 INCHES COULD OCCUR. THIS WOULD BE ON TOP OF THE 1 TO 2 INCHES THAT FELL ACROSS THE AREA ON WEDNESDAY. MNZ076>078-082>085-091>093-241915- /O.CON.KMPX.FF.A.0001.000000T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 611 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA... BLUE EARTH...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...RICE... STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. * UNTIL 4 PM CDT THIS AFTERNOON * SHOWERS AND ISOLATED THUNDERSTORMS COULD BRING 2 TO 3 INCHES OF RAIN TO THE AREA THROUGH THIS AFTERNOON. THIS WOULD BE ON TOP OF THE ONE TO 2 INCHES OF RAIN THAT FELL ON WEDNESDAY...LEADING TO POTENTIAL FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KAT
000 WGUS63 KMPX 241820 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 120 PM CDT THU MAY 24 2007 ...FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA IS CANCELED... .THE THREAT OF ADDITIONAL HEAVY RAINS HAS ENDED ACROSS SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST MINNESOTA. PERIODS OF SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL CONTINUE THROUGH THE AFTERNOON...BUT ADDITIONAL RAINS SHOULD BE IN THE QUARTER INCH RANGE. MNZ076>078-082>085-091>093-241930- /O.CAN.KMPX.FF.A.0001.000000T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA 120 PM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA HAS BEEN CANCELED. THE THREAT OF ADDITIONAL HEAVY RAINS HAS ENDED ACROSS SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST MINNESOTA. PERIODS OF SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL CONTINUE THROUGH THE AFTERNOON...BUT ADDITIONAL RAINS SHOULD BE IN THE QUARTER INCH RANGE. $$ BAP
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at May 23, 6:49 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 23, 6:49 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 649 PM CDT WED MAY 23 2007 .AVIATION... /00Z TAF ISSUANCE/ FRONTAL BOUNDARY HAS PUSHED INTO EASTERN AND SOUTH CENTRAL MN ATTM. SURFACE WAVE OVER SOUTH CENTRAL MN APPEARS SUPPORTED BY 850MB LOW INDICATED BY THE 18Z NAM OVER W CENTRAL IA. THIS FEATURE MOVES NE DURING THE NEXT 6 HOURS SO THREAT FOR RW/TRW HIGH EAST AND SOUTH OF MSP. SOME BREAK EXPECTED DURING THE OVERNIGHT HOURS BUT THEN A STRONGER WAVE WILL MOVE NE ACROSS FAR EASTERN MN AND WEST CENTRAL WI MID TO LATE AFTERNOON THURSDAY. BROUGHT SHOWERS AND THUNDERSTORMS BACK INTO STC...MSP...RNH AND EAU DURING THE MORNING WITH CHANCES FOR RW IN RWF AND AXN. && .PREV DISCUSSION... /ISSUED 402 PM CDT WED MAY 23 2007/ DISCUSSION... EXPLOSIVE THUNDERSTORM DEVELOPMENT OCCURRING ALONG THE COLD FRONT THIS AFTERNOON ACROSS THE EASTERN HALF OF THE CWA...WHERE LAPS INDICATES LIFTED INDICES AROUND -4C AND A SURGE OF MUCAPES APPROACHING 2000 J/KG. EXPECT THIS ACTIVITY TO MARCH NORTHEASTWARD INTO THE EARLY EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD INTO SOUTHERN MINNESOTA TONIGHT...AND CONSUME MUCH OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT AND THURSDAY MORNING...AS A STRONG SHORTWAVE EJECTS NORTHEAST INTO THE UPPER MIDWEST. THE MAIN THREAT FROM THE OVERNIGHT AND THURSDAY MORNING ACTIVITY WILL BE HEAVY RAINFALL...ESPECIALLY EAST OF A REDWOOD FALLS TO CAMBRIDGE LINE...TOWARD THE WISCONSIN BORDER. WIDESPREAD AMOUNTS EXCEEDING ONE INCH BY MID-DAY THURSDAY APPEAR POSSIBLE...ESPECIALLY FROM FAIRMONT NORTH TO THE TWIN CITIES METRO AREA. THE PRECIPITATION SHOULD COME TO AN END ACROSS WEST CENTRAL WI BY THURSDAY EVENING. ANOTHER LOW WILL FOLLOW ON THE HEELS OF THE AFOREMENTIONED SYSTEM...WITH SURFACE CYCLOGENESIS PEAKING ON FRIDAY NIGHT INTO SATURDAY. HIGH CHANCE POPS HAVE BEEN PLACED IN THE 00Z SAT-00Z SUN TIMEFRAME. UNSEASONABLY COOL TEMPERATURES WILL FOLLOW FOR THE REMAINDER OF THE MEMORIAL DAY WEEKEND. AVIATION.../18Z TAF ISSUANCE/ FRONTAL BOUNDARY OVER WESTERN MN IS FORECAST TO MOVE SLOWLY EAST TO EAST CENTRAL MN LATE TONIGHT AS UPPER LEVEL TROUGH LIFTS NORTHEAST. SCATTERED TSRA/SHRA ALREADY DEVELOPING ALONG BOUNDARY LIFTING NORTHEAST AT 27KTS SHOULD MOVE AFFECT MSP/STC/RNH TAFS EARLY/THROUGH ABOUT. THEN EXPECT DEVELOPMENT TO SHIFT EAST OVERNIGHT INTO RNH/EAU TAFS AS NEXT MOVE APPROACHES. LATER TONIGHT WHATEVER CONVECTIVE SYSTEM DEVELOPS TO THE SOUTH ACROSS IA/NE/KS REGION TO LIFT INTO SOUTHEAST MN MAINLY AFTER 12Z THU. MOD/HEAVY RAIN A POSSIBILITY AS THE UPPER SYSTEM LIFTS OUT THU MORNING. CIGS SHOULD ALSO DROP OFF ABRUPTLY/MVFR/ AS WELL AS THE RAIN ARRIVES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/LS
Hazardous weather outlook, May 23, 8:54 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 854 PM CDT WED MAY 23 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 854 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER WEST CENTRAL WISCONSIN AND SOUTH CENTRAL AREAS OF MINNESOTA OVERNIGHT. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN...MAINLY TO THE EAST OF A LINE FROM LAKE MILLE LACS TO ALBERT LEA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. CONTINUE TO MONITOR FUTURE FORECASTS OVER THE NEXT COUPLE OF DAYS FOR DETAILS ON THE WEEKEND STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. RAH
In the hours before
Special weather statement, May 23, 7:01 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 701 PM CDT WED MAY 23 2007 WIZ025-027-028-240100- CHIPPEWA-DUNN-EAU CLAIRE- 701 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...DUNN AND EAU CLAIRE COUNTIES UNTIL 800 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF MENOMONIE TO 6 MILES SOUTH OF MONDOVI...AND MOVING NORTHEAST AT 65 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE LAKE WISSOTA...FALL CREEK... ELK MOUND...AUGUSTA AND ALTOONA. PEOPLE IN EAU CLAIRE...SOUTHEASTERN DUNN AND SOUTHERN CHIPPEWA COUNTIES...INCLUDING THE CITIES OF ELK MOUND...ALTOONA...FALL CREEK...LAKE WISSOTA AND AUGUSTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, May 23, 7:06 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FUNNEL CLOUD 2 S BLUE EARTH 43.61N 94.10W
05/23/2007 FARIBAULT MN PUBLIC
REPORTED BY COUNTY DISPATCH.
&&
AZLocal storm report, May 23, 7:07 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL NEW ULM 44.31N 94.46W
05/23/2007 M0.75 INCH BROWN MN TRAINED SPOTTER
0205 PM TSTM WND DMG WAYZATA 44.97N 93.51W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
1 FT DIAMETER TREE BRANCHES DOWN. 1/4 INCH HAIL.
0210 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN EMERGENCY MNGR
DAMAGE TO ROOF OF COMMERCIAL BUILDING ON BOONE AVE N.
TREES IN NEARBY VICINITY UP TO ONE FOOT DIAMETER WERE
DOWNED OR BLOW OVER. TIME WAS ESIMATED.
0210 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
SEMI TRAILOR TIPPED OVER IN PLYMOUTH AT HIGHWAY 55 AND
494. SPOTTER SAID HE WITNESSED A DOWNBURST.
0210 PM HAIL PLYMOUTH 45.02N 93.46W
05/23/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
0215 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN AMATEUR RADIO
CO RD 9 EAST OF 494. POWER LINES DOWN.
0215 PM HAIL CRYSTAL 45.04N 93.36W
05/23/2007 E2.00 INCH HENNEPIN MN TRAINED SPOTTER
MAINLY 1 TO 1.5 INCH STONES. BIGGEST HAIL EGG SIZED.
0215 PM HAIL PLYMOUTH 45.02N 93.46W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
1 MILE EAST OF HIGHWAY 55 AND 494.
0215 PM HAIL MINNETONKA 44.91N 93.50W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
BROKEN CAR WINDOWS. 1 TO 2 INCH BRANCHES DOWN.
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
0225 PM TSTM WND DMG BROOKLYN PARK 45.11N 93.35W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
TREE LIMBS DOWN
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
AT HIGHWAY 169 AND HIGHWAY 81.
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E2.75 INCH HENNEPIN MN PUBLIC
BASEBALL SIZED HAIL REPORTED ALONG WITH UNKNOWN WIND
DAMAGE AT INTERSECTION OF SCHMITT LAKE ROAD AND HIGHWAY
169. ALSO HALF DOLLAR TO PING PONG SIZED HAIL REPORTED
NEAR 694 AND 85TH AVENUE.
0226 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 M2.50 INCH HENNEPIN MN TRAINED SPOTTER
MEASURED AT INTERSECTION OF 73RD AND ZANE.
0230 PM HAIL CRYSTAL 45.04N 93.36W
05/23/2007 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
NEAR CRYSTAL AIRPORT
0230 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
NEAR ZANE AND CO RD 30
0230 PM TSTM WND GST ST PAUL 44.95N 93.10W
05/23/2007 M53.00 MPH RAMSEY MN TRAINED SPOTTER
MEASURED IN HIGHLAND PARK.
0236 PM HAIL SPRING LAKE PARK 45.12N 93.25W
05/23/2007 E1.00 INCH ANOKA MN TRAINED SPOTTER
0310 PM HAIL 2 E FOREST LAKE 45.28N 92.94W
05/23/2007 E0.75 INCH WASHINGTON MN TRAINED SPOTTER
AT MANNING AVENUE AND HIGHWAY 97
0400 PM TSTM WND DMG 4 NNE BALSAM LAKE 45.51N 92.42W
05/23/2007 POLK WI TRAINED SPOTTER
TREE DOWN ON 200TH STREET.
0400 PM TSTM WND DMG BALSAM LAKE 45.46N 92.45W
05/23/2007 POLK WI TRAINED SPOTTER
POWER LINES DOWN AT INTERSECTION OF HWY 47 AND 180TH.
POWER LINES ALSO DOWN AT 190TH AVE AND 136TH ST. TIME WAS
ESTIMATED.
0425 PM TORNADO 2 SE WANAMINGO 44.28N 92.76W
05/23/2007 GOODHUE MN PUBLIC
UNCONFIRMED PUBLIC REPORT OF WEAK TORNADO PICKING UP DUST
WHILE CROSSING OPEN FIELD 2 MILES SOUTHEAST OF WANAMINGO.
RELAYED BY COUNTY OFFICIALS.
0504 PM TSTM WND DMG HAMMOND 44.97N 92.44W
05/23/2007 ST. CROIX WI TRAINED SPOTTER
3-5 INCH BRANCHES DOWN. MEASURED WIND GUST OF 46MPH.
0520 PM HAIL HOLLANDALE 43.76N 93.21W
05/23/2007 M0.75 INCH FREEBORN MN LAW ENFORCEMENT
0605 PM TSTM WND GST 6 N WEYERHAEUSER 45.51N 91.41W
05/23/2007 E58.00 MPH RUSK WI LAW ENFORCEMENT
NUMEROUS SMALL TREES AND ONE INCH TREE LIMBS SEVERED.
0659 PM FUNNEL CLOUD 2 S BLUE EARTH 43.61N 94.10W
05/23/2007 FARIBAULT MN PUBLIC
REPORTED BY COUNTY DISPATCH.
&&
AZLocal storm report, May 23, 7:29 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
729 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 4 S EAU CLAIRE 44.76N 91.49W
05/23/2007 EAU CLAIRE WI PUBLIC
REPORTED BY RAINFALL OBSERVER C1. TORNADO OCCURRED NEAR
CEDAR ROAD AND LOWES CREEK.
&&
AZLocal storm report, May 23, 7:31 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL NEW ULM 44.31N 94.46W
05/23/2007 M0.75 INCH BROWN MN TRAINED SPOTTER
0205 PM TSTM WND DMG WAYZATA 44.97N 93.51W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
1 FT DIAMETER TREE BRANCHES DOWN. 1/4 INCH HAIL.
0210 PM HAIL PLYMOUTH 45.02N 93.46W
05/23/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
0210 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
SEMI TRAILOR TIPPED OVER IN PLYMOUTH AT HIGHWAY 55 AND
494. SPOTTER SAID HE WITNESSED A DOWNBURST.
0210 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN EMERGENCY MNGR
DAMAGE TO ROOF OF COMMERCIAL BUILDING ON BOONE AVE N.
TREES IN NEARBY VICINITY UP TO ONE FOOT DIAMETER WERE
DOWNED OR BLOW OVER. TIME WAS ESIMATED.
0215 PM TSTM WND DMG PLYMOUTH 45.02N 93.46W
05/23/2007 HENNEPIN MN AMATEUR RADIO
CO RD 9 EAST OF 494. POWER LINES DOWN.
0215 PM HAIL MINNETONKA 44.91N 93.50W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
BROKEN CAR WINDOWS. 1 TO 2 INCH BRANCHES DOWN.
0215 PM HAIL PLYMOUTH 45.02N 93.46W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
1 MILE EAST OF HIGHWAY 55 AND 494.
0215 PM HAIL CRYSTAL 45.04N 93.36W
05/23/2007 E2.00 INCH HENNEPIN MN TRAINED SPOTTER
MAINLY 1 TO 1.5 INCH STONES. BIGGEST HAIL EGG SIZED.
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E2.75 INCH HENNEPIN MN PUBLIC
BASEBALL SIZED HAIL REPORTED ALONG WITH UNKNOWN WIND
DAMAGE AT INTERSECTION OF SCHMITT LAKE ROAD AND HIGHWAY
169. ALSO HALF DOLLAR TO PING PONG SIZED HAIL REPORTED
NEAR 694 AND 85TH AVENUE.
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
AT HIGHWAY 169 AND HIGHWAY 81.
0225 PM TSTM WND DMG BROOKLYN PARK 45.11N 93.35W
05/23/2007 HENNEPIN MN TRAINED SPOTTER
TREE LIMBS DOWN
0225 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
0226 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 M2.50 INCH HENNEPIN MN TRAINED SPOTTER
MEASURED AT INTERSECTION OF 73RD AND ZANE.
0230 PM TSTM WND GST ST PAUL 44.95N 93.10W
05/23/2007 M53.00 MPH RAMSEY MN TRAINED SPOTTER
MEASURED IN HIGHLAND PARK.
0230 PM HAIL BROOKLYN PARK 45.11N 93.35W
05/23/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
NEAR ZANE AND CO RD 30
0230 PM HAIL CRYSTAL 45.04N 93.36W
05/23/2007 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
NEAR CRYSTAL AIRPORT
0236 PM HAIL SPRING LAKE PARK 45.12N 93.25W
05/23/2007 E1.00 INCH ANOKA MN TRAINED SPOTTER
0310 PM HAIL 2 E FOREST LAKE 45.28N 92.94W
05/23/2007 E0.75 INCH WASHINGTON MN TRAINED SPOTTER
AT MANNING AVENUE AND HIGHWAY 97
0400 PM TSTM WND DMG BALSAM LAKE 45.46N 92.45W
05/23/2007 POLK WI TRAINED SPOTTER
POWER LINES DOWN AT INTERSECTION OF HWY 47 AND 180TH.
POWER LINES ALSO DOWN AT 190TH AVE AND 136TH ST. TIME WAS
ESTIMATED.
0400 PM TSTM WND DMG 4 NNE BALSAM LAKE 45.51N 92.42W
05/23/2007 POLK WI TRAINED SPOTTER
TREE DOWN ON 200TH STREET.
0425 PM TORNADO 2 SE WANAMINGO 44.28N 92.76W
05/23/2007 GOODHUE MN PUBLIC
UNCONFIRMED PUBLIC REPORT OF WEAK TORNADO PICKING UP DUST
WHILE CROSSING OPEN FIELD 2 MILES SOUTHEAST OF WANAMINGO.
RELAYED BY COUNTY OFFICIALS.
0504 PM TSTM WND DMG HAMMOND 44.97N 92.44W
05/23/2007 ST. CROIX WI TRAINED SPOTTER
3-5 INCH BRANCHES DOWN. MEASURED WIND GUST OF 46MPH.
0520 PM HAIL HOLLANDALE 43.76N 93.21W
05/23/2007 M0.75 INCH FREEBORN MN LAW ENFORCEMENT
0605 PM TSTM WND GST 6 N WEYERHAEUSER 45.51N 91.41W
05/23/2007 E58.00 MPH RUSK WI LAW ENFORCEMENT
NUMEROUS SMALL TREES AND ONE INCH TREE LIMBS SEVERED.
0659 PM FUNNEL CLOUD 2 S BLUE EARTH 43.61N 94.10W
05/23/2007 FARIBAULT MN PUBLIC
REPORTED BY COUNTY DISPATCH.
0722 PM TORNADO 4 S EAU CLAIRE 44.76N 91.49W
05/23/2007 EAU CLAIRE WI PUBLIC
REPORTED BY RAINFALL OBSERVER C1. TORNADO OCCURRED NEAR
CEDAR ROAD AND LOWES CREEK.
&&
AZSpecial weather statement, May 23, 7:40 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 740 PM CDT WED MAY 23 2007 MNZ069-070-076>078-084-085-240145- DAKOTA-GOODHUE-LE SUEUR-RICE-SCOTT-STEELE-WASECA- 740 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA...SCOTT...GOODHUE...LE SUEUR...RICE...WASECA AND STEELE COUNTIES UNTIL 845 PM CDT... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS FROM NEAR WASECA TO STEELE CENTER. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE ZUMBROTA...WATERVILLE ...SHAKOPEE...SAVAGE...ROSEMOUNT...NORTHFIELD...NEW RICHLAND...NEW PRAGUE...MORRISTOWN...MONTGOMERY...MEDFORD...LONSDALE...LAKEVILLE... KENYON...JANESVILLE...FARMINGTON...CANNON FALLS...AND APPLE VALLEY. BE PREPARED TO MOVE INDOORS AND STAY AWAY FROM WINDOWS...IF THREATENING WEATHER APPROACHES YOUR AREA.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:11 PM CDT | Tornado Warning | MPX | Faribault | 19 min |
Nearby
Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.